Arkansas, 2004

Hail in Arkansas, August 11, 2004

August 11, 2004 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 11, 10:05 AM CST, 53 minutes earlier.

Area forecast discussion, Aug 11, 10:05 AM CST, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1105 AM CDT WED AUG 11 2004

.DISCUSSION...

STRONG OUTFLOW BOUNDARY AHEAD OF MCS OVER E OK PRODUCING 40-50 KT
WIND GUSTS IN PRX AND HUGO PER RECENT OBS...HOWEVER BOUNDARY IS
INTERACTING WITH A MORE UNSTABLE AIR MASS...AS THE LATEST LAPS
INDICATING CIN RAPIDLY DIMINISHING OVER THE NW ZONES...WITH LI/S OF
-8 AND CAPES RISING IN EXCESS OF 3000 J/KG.  GIVEN LACK OF CAP ON 12Z
KSHV RAOB...GOOD FORCING ALONG BOUNDARY IN UNSTABLE AIRMASS...
CONVECTION SHOULD BEGIN TO INCREASE IN COVERAGE/INTENSITY THROUGH THE
AFTERNOON OVER SW AR/NE TX...AHEAD OF APPROACHING STRONG SHORTWAVE
DIVING SE THROUGH OK.  CONVECTION IS FIRING OFF A LITTLE FASTER
THAN WHAT WAS PROGGED WITH THE EARLIER/EVEN CURRENT 12Z RUNS...THUS
HAVE RAISED POPS TO 70/S OVER THE NW ZONES WHERE CONVECTION IS
DEVELOPING.  ALSO ADJUSTED TEMPS DOWNWARD A BIT OVER THESE AREAS AS
WELL...AND ALSO UPPED WINDS TO REFLECT STRONG PRESSURE RISES
IMMEDIATELY BEHIND OUTFLOW BOUNDARY...AND SPS WAS ALSO ISSUED
HIGHLIGHTING WIND GUSTS.  GIVEN SPEED OF OUTFLOW OUTRUNNING OK
SHORTWAVE...AIR MASS MAY STABILIZE ENOUGH TO LIMIT SVR POTENTIAL THIS
AFTERNOON OVER THE NW SECTIONS...ALTHOUGH HAVE LEFT WORDING IN
UPDATED ZONES DUE TO UNCERTAINTY OF REGENERATION...AND WHERE THE
BOUNDARY WILL END UP AT BY AFTERNOON AS IT SHOULD BEGIN SLOWING DOWN.
MAIN COLD FRONT EXTENDS FROM N MS...WEST THROUGH CENTRAL AR...INTO
SOUTHCENTRAL OK...THEN SW INTO NW TX FROM A SPS...TO NEAR AN ABI
LINE. ANOTHER OUTFLOW BOUNDARY PUSHING SOUTH INTO S AR COULD HELP
FOCUS ADDITIONAL CONVECTION INTO N LA. LEFT REMAINDER OF THE FORECAST
INTACT FOR THESE AREAS.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  94  68  85  62 /  50  50  20   0
MLU  93  68  84  61 /  40  50  30   0
TXK  89  65  85  60 /  60  30  10   0
TYR  91  67  86  62 /  60  50  10   0
LFK  94  70  87  63 /  40  60  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, Aug 11, 5:00 AM CST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT WED AUG 11 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT WED AUG 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA...AS
A COLD FRONT SLOWLY PUSHES THROUGH A MOIST AND UNSTABLE AIR MASS
THIS AFTERNOON AND TONIGHT.  AN UPPER LEVEL DISTURBANCE SLIDING
SOUTHEAST ACROSS NORTH TEXAS...ALONG THE COLD FRONT...WILL HELP AID
IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON ACROSS EAST
TEXAS. THESE THUNDERSTORMS WILL THEN GRADUALLY SHIFT SOUTH AND EAST
INTO NORTH LOUISIANA AND THE EAST TEXAS LAKES REGION DURING THE
EVENING...WITH THE ACTIVITY POSSIBLY TAPERING OFF BY AROUND MIDNIGHT.
SOME OF THE STORMS COULD BE SEVERE THIS AFTERNOON AND EVENING...WITH
DAMAGING WINDS AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...COULD BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Aug 11, 9:26 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 AM CDT WED AUG 11 2004

ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124-125-111730-
BOWIE-CAMP-CASS-FRANKLIN-HOWARD-LITTLE RIVER-MCCURTAIN-MILLER-MORRIS-
RED RIVER TX-SEVIER-TITUS-UPSHUR-WOOD-
1026 AM CDT WED AUG 11 2004

...STRONG OUTFLOW BOUNDARY PRODUCING HIGH WIND GUSTS...

AN OUTFLOW BOUNDARY PRODUCING WIND GUSTS OF 35 TO 50 MPH...WILL
MOVE INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND FAR
NORTHEAST TEXAS THROUGH MIDDAY. SCATTERED SHOWERS AND THUNDERSTORMS
MAY DEVELOP ALONG THIS BOUNDARY. AT 10 AM...HUGO OKLAHOMA REPORTED A
WIND GUST FROM THIS BOUNDARY OF 52 MPH...WHILE PARIS TEXAS REPORTED
A WIND GUST OF 48 MPH. THE STRONGEST WIND GUSTS MAY PRODUCE MINOR
DAMAGE.

The radar

The Western Arkansas radar (KSRX), 152 km away, was scanning. The volume nearest the first event began at 16:56 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sevier

When
August 11, 10:58 AM CST
Where
Sevier County, 2 mi S of Lockesburg
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.933, -94.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413235.